MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. MULTI-AD®; DISPENSER, LIQUID MEDICATI

B. BRAUN MEDICAL INC. MULTI-AD®; DISPENSER, LIQUID MEDICATI
Model Number 513506
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: when pharmacy technician removed the protective cover, they noticed a black mark on the end of the tip.No injury reported.Per medwatch mw2200350000-2023-8009: pharmacy tech was processing an intravenous sterile compound product that required reconstitution with sterile water.The sterile water set-up requires a multi-ad fluid dispensing system.The pharmacy tech opened the sterile package containing the dispensing set, when they noticed a black blemish/mark on the tip of the transfer spike/needle.The pharmacy tech did not use this potential defective product.The product was quarantined and reported to the pharmacist.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One sample was received for evaluation.The returned sample was visually evaluated per specification, and it was noted the tip has a black mark on it.The reported defect was confirmed.Investigation by supplier determined that a burn area on the tip of the spike was present.The investigation found that this burning is caused by diesel effect due to partial occlusion of air exhaust of the mold.During their internal investigation, the supplier reviewed the maintenance of the mold, all records associated with finished goods, and no records of tip burned were recorded during their molding process.The supplier has found this to be an isolated event and the most probable root cause could be by improper segregation of the start-up of the molding machine.No corrective action was found to be needed at this time, and the issue was communicated to the molding area manager.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.In addition, review of the batch history records was also performed for the reported lot number and no non-conformances or deviations were noted during the manufacturing process or final inspections.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
MULTI-AD®
Common Device Name
DISPENSER, LIQUID MEDICATI
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key17239854
Report Number2523676-2023-00312
Device Sequence Number5260330
Product Code KYX
UDI-Device Identifier04022495770394
UDI-Public(01)04022495770394
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K792227
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number513506
Device Catalogue Number513506
Device Lot Number0061865456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown